MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVFM09060
Medical Device Problem Codes Free or Unrestricted Flow (2945); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial, that approximately six months post index procedure, decreased access blood flow was noted as an adverse event possibly related to study device, arteriovenous (av) access circuit and not related to the procedure.The current patient status was not provided.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2022).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided.Therefore, the investigation is inconclusive for the reported issue.The stent was successfully placed without reported deficiency.Pre- and post-dilation were performed upon index procedure, pta was extended into healthy tissue.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use of the covera vascular covered stent sufficiently address the potential complications and adverse events.Under potential complications the instructions for use state 'new lesions in the access circuit requiring reintervention, thrombotic occlusion, restenosis of the target lesion requiring reintervention, pseudoaneurysm, (¿)'.In regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.And 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of system was found described, in particular the instructions for use state: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: neither sample nor images provided which leads to inconclusive evaluation result.Based on the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use (ifu) sufficiently address the potential complications and adverse events.Under potential complications the ifu state 'new lesions in the access circuit requiring reintervention, thrombotic occlusion, restenosis of the target lesion requiring reintervention, pseudoaneurysm, (¿)'.In regards to pta the ifu state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.And 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of system was found described, in particular the ifu state: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.H10: g3.H11: b3, b5, d4 (unique identifier (udi) #), g1 (reporting office contact, manufacturing site contact), h6 (patient, device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year and eleven days post a vascular stent placement procedure on the cephalic vein for target lesion stenosis, the subject allegedly had an adverse event of throbbing pain in the fistula after dialysis treatment.It was further reported that the adverse event was possibly related to study device and definitely related to av access circuit.Reportedly, the adverse event doesn't result in av access circuit re-intervention.Reportedly, the subject had another adverse event of high flow arteriovenous fistula issue which was possibly related to study device, procedure and av access circuit.Furthermore, the adverse event doesn't result in av access circuit re-intervention.However, the subject was expired, and the cause of death was unknown.Reportedly, the cause of death was not related to procedure, device and av access circuit.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13015720
Report Number9681442-2021-00624
Device Sequence Number4803141
Product Code PFV
UDI-Device Identifier00801741106552
UDI-Public(01)00801741106552(17)220515(10)ANES2174
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberAVFM09060
Device Catalogue NumberAVFM09060
Device Lot NumberANES2174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2021
Supplement Date Received by Manufacturer02/25/2022
02/06/2025
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/02/2022
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American